MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-3-6-3D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the technician stated that while they were advancing the coil into the microcatheter, the pushwire appeared to break just proximal to the manual break point.The coil was removed without incident and replaced with another axium 3x6 framing coil.There was no friction or difficulty during testing or delivery.A continuous flush was administered during the procedure.The reported device and any accessory devices were not prepared as indicated in the instructions for use (ifu) as the coil was flushed on the back table.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured left superior hypophyseal aneurysm with a max diameter of 4.9mm and a 3.6mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.Patient was noted to have had a previously ruptured aneurysm, which was coiled.Ancillary devices include a bmx 96, lot: h00006023 guide catheter, phenom 17, lot: 230932591 microcatheter, traxcess 14, lot: 250220 guidewire, and apro 55ic, lot: nv24-020.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within sealed biohazard pouch; within an opened axium prime coil inner pouch and within a sealed biohazard pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.The axium coil pushwire was found to be broken but retained by release wire at ~7.4cm from proximal end.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact within introducer sheath.The implant coil was unable to be pushed from introducer sheath for additional analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported it appeared that the pushwire was the only part that was broken.The coils did not appear to be damaged.The phenom did not appear to have any issues.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22373393
Report Number9617601-2025-00582
Device Sequence Number8091529
Product Code KRD
UDI-Device Identifier00763000847371
UDI-Public(01)00763000847371(17)271006(10)229830296
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFC-3-6-3D
Device Catalogue NumberFC-3-6-3D
Device Lot Number229830296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight77 KG